Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Having chest tightness and upper back pain after taking medrol. How long will it take for the side effects to subside?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5133 Questions
Have just finished medrol 6 day dose for a peristant neck pain, and during the time had chest tightness and upper back pain and headache. Taking protonix for GRD but does not seem to help. Had complete cardiac work up three months ago so know its not cardiac. How long before the side effects leave? XXXXXXX YYYY@YYYY
Posted Wed, 11 Dec 2013 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: See below Detailed Answer: Hi and thank you so much for this query. I am so sorry too hear about this chest tightness and upper back pain. These together sounds like acute gastritis which could be a possible and well documented side effect of steroids especially when taken in huge doses. There is no standard duration on how long the symptoms would last. However, the smartest decision is to stop the drug and or add drugs to protect the stomach against steroids aggression. That you have already done. This means, symptoms would only witness a progressive down turn in intensity over time. I will suggest that you continue with protonix as improvement ay take sometime. Also, adding other drugs like antacids would help provide direct relief. If the symptoms are too severe, you may want to consult and get this pain completely investigated. What dose of protonix are you taking? Please, you can take up to 40mg in 2divided doses if symptoms are not getting any better. I hope this addresses your query fully. I wish you a quick recover and thank you so much for using our services. Feel free to ask for follow up questions if need be. Thanks Dr. Ditah MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor